Alert archive / Minnesota / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jul 11, 2025, 1:49 PM CDT for Cass County, Minnesota. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2025, 1:49 PM CDT (18:49 UTC)
- Expired
- Jul 11, 2025, 3:36 PM CDT
- In force
- 107 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Cass County, MN
The radar
The Duluth radar (KDLH), 161 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:53 PM CDT, 56 minutes earlier. Its key messages:
- Storms are possible again today, with some being strong to severe this afternoon and evening. General storms will continue into Saturday.
- Probabilities are increasing for precipitation somewhere in the Northland as early as Sunday evening into Monday. Warm temperatures return Sunday through Tuesday.
- Our next widespread chance for showers and storms will be early Tuesday morning through Tuesday night.
Area forecast discussion, Jul 11, 12:53 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1253 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - Storms are possible again today, with some being strong to severe this afternoon and evening. General storms will continue into Saturday. - Probabilities are increasing for precipitation somewhere in the Northland as early as Sunday evening into Monday. Warm temperatures return Sunday through Tuesday. - Our next widespread chance for showers and storms will be early Tuesday morning through Tuesday night. && .DISCUSSION... Issued at 213 AM CDT Fri Jul 11 2025 Patchy fog is present this morning, but should dissipate quickly with the sun rising. Instability will build throughout the morning ahead of a cold front which will move through the Northland this afternoon and tonight. As with the last couple days, instability is plentiful (1000-3000 J/kg) but shear is lacking (up to 15 kts). Most high res models still have no clue how to handle this convection. The HRRR is currently the best though, so leaning towards that solution for Probability of Precipitation for now. Convection is expected to initiate as the cold front dips to the southeast into north central Minnesota. Main hazards will be damaging winds up to 60 mph and hail up to 1 inch. PWats have decreased slightly in high res models as well, but storm motion will likely be along the front, increasing the chance for training. This may lead to heavy rainfall and localized ponding or flooding. Showers and storms will continue into Saturday, but the threat for severe weather towards the morning decreases. Though the cold front passes, the trough will remain in the area throughout Saturday. Southerly flow aloft will help to reinvigorate the instability across portions of northeastern into northwestern Wisconsin. Wind shear will have increased behind the cold front, with values in the 30s and 40s, and CAPE around 1000 J/kg. The wild card will be the cap aloft, which will inhibit initiation. If they do, some could be strong along our eastern CWA border. Temperatures will have a brief decrease in the 70s across the Northland before increasing again as warm air is advected into the region ahead of a trough. The strength of the trough still differs between models, but they are starting to agree that there will be showers and storms Sunday afternoon into Monday ahead of another cold front. Some could, again, be strong to severe as models show sufficient instability and shear. The cold front will dip south late Tuesday. Models differ on the speed of the front, and how long chances for storms will accompany it. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1253 PM CDT Fri Jul 11 2025 VFR conditions prevail across most of the region early this afternoon with some MVFR ceilings working into northern areas. Chances for showers and thunderstorms will increase for later this afternoon and tonight. Confidence on coverage on timing is low. If a storm passes over a terminal, expected a brief period of IFR ceilings and visibilities and perhaps gusty winds. Some models try to bring some fog across northwest Wisconsin tonight, but thinking these VSBY reductions are more from rain than fog. Overall a low confidence forecast with very poor model agreement. && .MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/... Issued at 213 AM CDT Fri Jul 11 2025 Variable winds over western Lake Superior today will only max out at around 10 kts. Showers and storms are possible over the lake this evening, and some have the potential to be strong to severe. Main threats will be gale force winds, hail, and cloud to water lightning. Winds will then increase out of the southwest tomorrow, but will still only gust to around 15 kts. Waves up to 2 ft are possible with the increased winds. For the open water discussion, refer to the NWS Marquette Area Forecast Discussion at weather.gov/mqt. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. MARINE...None. && DISCUSSION...KML AVIATION...BJH MARINE...KML
Hazardous weather outlook, Jul 11, 4:31 AM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 431 AM CDT Fri Jul 11 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120945- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 431 AM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are expected to develop this afternoon over north- central Minnesota, then moving east- southeast across northeast Minnesota and into northwest Wisconsin for the rest of this afternoon and evening. A few storms may be strong to severe with wind gusts to 60 mph, frequent lightning, and up to half-dollar size hail. There is a marginal risk of heavy rainfall that could lead to localized minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another round of thunderstorms are expected for parts of the Minnesota Arrowhead and northwest Wisconsin Saturday afternoon and early evening. Severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed this afternoon and evening. LSZ121-140>148-150-120945- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 431 AM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are likely this afternoon and evening. Some storms may be severe with frequent lightning, penny to half-dollar size hail, and wind gusts to 35 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are additional thunderstorm chances on Saturday. The storms are not expected to be severe, but may produce gusts to 25 knots, small hail and frequent lightning. LE More information may be obtained at the following web address: http://www.weather.gov/duluth
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:04 PM CDT | Areal Flood Advisory | DLH | Cass, Itasca | 3 hr |
| Jul 11, 3:36 PM CDT | Areal Flood Advisory | DLH | Cass | 84 min |
| Jul 11, 4:17 PM CDT | Areal Flood Advisory | DLH | Itasca, Saint Louis | 3 hr |
| Jul 11, 5:36 PM CDT | Special Marine Warning | DLH | 54 min |
Nearby
Flash Flood Warnings in Minnesota, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.